A new semidefinite programming relaxation for cycles in binary matroids and cuts in graphs

J. Gouveia, M. Laurent, P. Parrilo, R. Thomas

Research output: Contribution to journalArticleScientificpeer-review

11 Citations (Scopus)
271 Downloads (Pure)

Abstract

The theta bodies of a polynomial ideal are a series of semidefinite programming relaxations of the convex hull of the real variety of the ideal. In this paper we construct the theta bodies of the vanishing ideal of cycles in a binary matroid. Applied to cuts in graphs, this yields a new hierarchy of semidefinite programming relaxations of the cut polytope of the graph. If the binary matroid avoids certain minors we can characterize when the first theta body in the hierarchy equals the cycle polytope of the matroid. Specialized to cuts in graphs, this result solves a problem posed by Lovász.
Original languageEnglish
Pages (from-to)203-225
JournalMathematical Programming
Volume133
Issue number1-2
Publication statusPublished - 2012

Fingerprint Dive into the research topics of 'A new semidefinite programming relaxation for cycles in binary matroids and cuts in graphs'. Together they form a unique fingerprint.

  • Cite this